Alert archive / Hawaii / Flash Flood Warnings in 2006
Flash Flood Warning 111, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Mar 30, 2006, 11:17 AM HST for Honolulu County, Hawaii. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 30, 2006, 11:17 AM HST (21:17 UTC)
- Expired
- Mar 30, 2006, 2:15 PM HST
- In force
- 3 hr
- Issued by
- NWS Honolulu, HI
- Area
- Counties, with a storm outline in the text
County Honolulu County, HI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 1:00 PM HST | FLASH FLOOD | 3 W Honolulu, HI | OAHU CIVIL DEFENSE REPORTED FLOODING IN THE MAPUNAPUNA AREA WITH WATER 2 TO 3 FEET DEEP. DEEP PONDING WAS ALSO REPORTED ALONG ALA MOANA BLVD NEAR COMP USA AND ON NIMITZ HWY IN THE IWILEI AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 103 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 9.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 581 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
438 WGHW50 PHFO 302121 FFWHFO HIC003-310015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HONOLULU HI 1117 AM HST THU MAR 30 2006 THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A * FLASH FLOOD WARNING FOR... THE ISLAND OF OAHU IN HONOLULU COUNTY * UNTIL 215 PM HST * AT 1110 AM HST...RADAR SHOWED VERY HEAVY RAIN MOVING ONTO THE WAIANAE COAST FROM THE WEST. ADDITIONAL HEAVY RAIN WILL MOVE OVER SOUTH AND CENTRAL OAHU FROM THE SOUTHWEST OVER THE NEXT HOUR. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAIANAE...NANAKULI...KAPOLEI...EWA...MAKAKILO...WAIPAHU... PEARL CITY...MILILANI...AIEA...HONOLULU...WAHIAWA...KAHUKU... HALEIWA AND PUNALUU. MOVE TO HIGHER GROUND NOW. STAY AWAY FROM STREAMS AND LOW LYING AREAS PRONE TO FLOODING. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF STREAMS...HIGHWAYS...UNDERPASSES AND LOW LYING AREAS. DO NOT TRY TO CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT. THE WATER MAY BE TOO DEEP TO CROSS SAFELY. TURN AROUND... DON/T DROWN. REPORT FLOODING TO POLICE OR CIVIL DEFENSE OFFICIALS FOR RELAY TO THE NATIONAL WEATHER SERVICE. THIS FLASH FLOOD WARNING MAY NEED TO BE EXTENDED BEYOND 215 PM HST IF FLASH FLOODING CONDITIONS PERSIST. LAT...LON 2125 15816 2122 15777 2174 15796 2160 15836 $$ KODAMA
2 follow-up statements
000 WGHW70 PHFO 302258 FFSHFO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HONOLULU HI 1254 PM HST THU MAR 30 2006 HIC003-310015- ISLAND OF OAHU IN HONOLULU COUNTY- 1254 PM HST THU MAR 30 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE ISLAND OF OAHU IN HONOLULU COUNTY UNTIL 215 PM HST... AT 1249 PM HST...RADAR SHOWED RAIN RATES OVER THE EWA AND KAPOLEI AREAS AT GREATER THAN 2 INCHES PER HOUR AND RAIN GAGES AT MOANALUA...DOWNTOWN HONOLULU AND WILSON TUNNEL SHOWED RATES AT MORE THAN AN INCH PER HOUR. OAHU CIVIL DEFENSE REPORTED DEEP PONDING ON SEVERAL ROADS IN THE WAIANAE AREA. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAIANAE...NANAKULI...KAPOLEI...EWA...MAKAKILO...WAIPAHU... PEARL CITY...MILILANI...AIEA...HONOLULU...WAHIAWA...KAHUKU... HALEIWA AND PUNALUU. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF STREAMS...HIGHWAYS...UNDERPASSES AND LOW LYING AREAS. MOTORISTS SHOULD BE ALERT FOR FLOODING AND SHOULD NOT ATTEMPT TO CROSS FAST FLOWING OR RISING WATER. MANY FLASH FLOOD DEATHS OCCUR WHEN MOTORISTS TRY CROSSING FLOODED ROADWAYS. TURN AROUND...DON/T DROWN. ESCAPE RISING WATER BY CLIMBING DIRECTLY TO HIGHER GROUND. NEVER TRY TO OUTRACE A FLOOD...EITHER ON FOOT OR IN YOUR VEHICLE. DO NOT CAMP NEAR STREAMS OR OTHER AREAS SUBJECT TO FLOODING. THE FLASH FLOOD WARNING MAY NEED TO BE EXTENDED BEYOND 215 PM HST IF FLASH FLOODING CONDITIONS PERSIST. LAT...LON 2125 15816 2122 15777 2174 15796 2160 15836 $$ KODAMA
000 WGHW70 PHFO 302355 FFSHFO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HONOLULU HI 152 PM HST THU MAR 30 2006 HIC003-310002- ISLAND OF OAHU IN HONOLULU COUNTY- 152 PM HST THU MAR 30 2006 ...THE FLASH FLOOD WARNING IS CANCELLED FOR THE ISLAND OF OAHU IN HONOLULU COUNTY... ...A FLASH FLOOD WATCH FOR HONOLULU COUNTY REMAINS IN EFFECT THROUGH FRIDAY EVENING... THE FLASH FLOOD WARNING WILL BE REPLACED BY AN URBAN AND SMALL STREAM FLOOD ADVISORY. THE HEAVY RAINS HAVE SUBSIDED...BUT RUNOFF AND PONDING OF ROADS IS STILL OCCURRING AND STREAMS WILL REMAIN HIGH FOR SEVERAL HOURS. DON/T TRY TO CROSS FLOODED ROADWAYS OR FAST FLOWING STREAMS IN YOUR VEHICLE OR ON FOOT. IT MAY BE TOO DANGEROUS. TURN AROUND...DON/T DROWN. LAT...LON 2125 15816 2122 15777 2174 15796 2160 15836 $$ KODAMA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Mar 30, 10:00 AM HST, 1 hour 17 minutes earlier.
Area forecast discussion, Mar 30, 10:00 AM HST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST THU MAR 30 2006 .SYNOPSIS... CONDITIONS OVER THE STATE REMAIN MOIST AND UNSTABLE DUE TO THE PERSISTENT PRESENCE OF AN UPPER LOW ABOUT 200 MILES WEST OF KAUAI. THIS PATTERN HAS RESISTED MOVING OUT AND THEREFORE THE FORECAST OF WET CONDITIONS CONTINUING INTO SATURDAY. TRADE WINDS MAY RETURN AFTER THE WEEKEND. && .DISCUSSION... A DEEP LAYER OF MOISTURE FROM NEAR THE EQUATORIAL AREA CONTINUES. THIS UNSTABLE SOUTHWEST FLOW ALOFT AND ADDITIONALLY A STRONG SHORT WAVE AND DRY SLOT MOVING THROUGH THIS FLOW HAVE AIDED IN PRODUCING A LINE OF SEVERE THUNDERSTORMS IN THE KAUAI CHANNEL THIS MORNING. THE THREAT FOR THUNDERSTORMS AND LOCAL HEAVY PRECIPITATION MAY DECREASE SOME FOR KAUAI FRIDAY BUT REMAINS FOR OAHU AND MAUI COUNTY. THUS THE NEXT FORECAST PACKAGE WILL LIKELY EXTEND THE THREAT OF THUNDERSTORMS INTO FRIDAY AND POSSIBLY SATURDAY AS WELL. THE BIG ISLAND HAS A GOOD CHANCE OF DEVELOPING THUNDERSTORMS THIS AFTERNOON AS THE ISLAND HEATS. THE WINTER STORM WATCH FOR THE BIG ISLAND MAY HAVE A GREATER CHANCE OF OCCURRING LATE FRIDAY AND MAY NEED TO BE ADJUSTED TO INCLUDE FRIDAY NIGHT. MODELS ARE PREDICTING THE UPPER LOW TO DRIFT OVER KAUAI AND OAHU AND WEAKEN BY SUNDAY MORNING BUT NOT DISAPPEAR ENTIRELY...CONSEQUENTLY LEAVING A WEAK VERSION OF THE OMEGA BLOCK PATTERN THAT HAS PLAGUED THE STATE IN PAST WEEKS. THE SURFACE TROUGH WILL ALSO SHIFT IN TANDEM WITH THIS MOVEMENT OF THE UPPER LOW BUT WITH SOME INCREASING INFLUENCE OF A STRENGTHENING SURFACE HIGH FAR TO THE NORTHEAST BY MONDAY. THUS SOME INCREASE IN ATMOSPHERIC INSTABILITY IS IMPLIED. && .HFO WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH KAUAI OAHU AND ADJACENT WATERS TIL 2 PM THURSDAY. WINTER STORM WATCH FOR BIG ISLAND SUMMITS THROUGH 6 PM FRIDAY. FLASH FLOOD WATCH FOR ALL ISLANDS THROUGH 6 PM FRIDAY. && HOAG
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 6:58 PM HST | Flash Flood Warning | HFO | Kalawao | 3 hr |
| Mar 29, 8:00 PM HST | Winter Storm Warning | HFO | Hawaii | 8 hr |
| Mar 29, 8:10 PM HST | Special Marine Warning | HFO | 2 hr | |
| Mar 29, 9:10 PM HST | Special Marine Warning | HFO | 105 min | |
| Mar 30, 2:21 AM HST | Special Marine Warning | HFO | 114 min | |
| Mar 30, 4:07 AM HST | Winter Storm Watch | HFO | Hawaii | 11 hr |
| Mar 30, 4:18 AM HST | Special Marine Warning | HFO | 117 min | |
| Mar 30, 6:10 AM HST | Special Marine Warning | HFO | 74 min | |
| Mar 30, 7:33 AM HST | Marine Weather Statement | HFO | 2 hr | |
| Mar 30, 7:37 AM HST | Special Marine Warning | HFO | 113 min | |
| Mar 30, 9:09 AM HST | Special Marine Warning | HFO | 62 min | |
| Mar 30, 10:09 AM HST | Marine Weather Statement | HFO | 4 hr | |
| Mar 30, 10:40 AM HST | Special Marine Warning | HFO | 117 min | |
| Mar 30, 1:07 PM HST | Special Marine Warning | HFO | 113 min |
Nearby
Flash Flood Warnings in Hawaii, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.